Log in
Thyroid UK
100,639 members114,203 posts

Off balance/Dizziness, Hashimoto’s HELP!

Hi all,

I’ve gone through the worst summer imaginable all because of my thyroid issue. I was first diagnosed with hashimotos back in January where I was started on 75mcg of levo. All is well until late April where my company abruptly closed and I quickly started at a new company beginning of May. That first week was absolute hell, feeling nausea at all times, heart palpitations, anxiety, dizziness, the list goes on and on. Eventually I found out that I was over medicated. I’m quite sure that my body reacted to the stress and shock of losing a job and starting a new (completely different) one within such a short time frame? Agreed? I went to a different primary care doctor who told me to stop the medication all together. At first I thought I was feeling better but about a week after naturally all of my symptoms came back. (Never going back there again) I found an endo who restarted me on 25 mcg, 4 weeks later at 50 which is where I’m at now. Within this time of complete torture I have of course done as much research and completely changed my diet (no gluten, dairy, sugar, soy) which has been a huge help. I’ve also incorporated selenium, multi vitamin and vitamin b12 daily however no matter what I do I can’t seem to shake the off balance feeling that does not want to go away. It’s nothing compared to how I was 4 months ago but I’m starting to go a bit mad trying to figure out what I could possibly be doing wrong here. Anyone know what could be the cause here? Will this feeling ever go away? I can’t even work out because if I exert myself too much the dizziness seems to get worse. Any advice would be greatly appreciated! I’m 29 if that helps at all? Also! If anyone is based in NYC and knows of a holistic doctor to recommend that would be awesome. Xx

15 Replies
oldestnewest

Do you get copies of your blood test results each time? If not, that would be a good starting place.

Did you have your vit B12 tested before starting to supplement? Have you had your folate ferritin and vit D tested? Not much point in taking a multi-vit, you won't get much out of it. Much better to get tested and just take what you need. :)

3 likes
Reply

Hi can you please tell me how to put on here a copy of my blood test ? Iv tried but failed .

Reply

I take it you mean in a new post? Not much point in putting a copy on this thread. :)

When you write your post, you see the book marked 'Give your post a title' at the top; then a box marked "write your post here'; and underneath all that, in blue, it says 'add photo'. Click on that, and your photos will pop up - if you're on a PC, that is, I don't know about anything else - and you choose your photo. And, when your post is all ready, you click on the blue 'Post' at the bottom. Hope that helps. :)

1 like
Reply

Ile try thankyou .

Reply

You're welcome. :)

Reply

Post your blood test results with ranges in brackets. Without blood no-one can really accurately comment. Make sure you get a blood test (T3 and T4) six to eight weeks after changing your dose so you know whether you are under of over medicated. Get tested for thyroid antibodies so you know if you have Hashimotos or not. Get the tests grey goose has listed.

good luck and sorry for your experience.

Reply

Could it Be B12 ? - a book by Sally Pacholok should be in everyone's home. There is a film by the same name on YouTube. When B12 is low in range it becomes a neurological condition ...

2 likes
Reply

Is it dizziness or vertigo (room spinning?). Did you have any gut problems beforehand? I had this at same age but mine was brought on by a bad food poisoning incident. I came to the conclusion it was leaky gut as I cured it by eating meat fish veg water for a couple of months. I wasn’t diagnosed as hypo then but since have found if my meds aren’t right vertigo comes back. Stress is also a big factor in dizziness.

Reply

I have problems with balance, swimming head and coordination as a result. I liken it to the feeling of coming off a roundabout, when your head is still spinning.

Have you been checked out with ENT just to make sure there isn't an underlying cause?

As Hashimoto's is so linked to gut health and lack of it, chances are you aren't able to absorb the b12 from your vitamins. Unfortunately, as you've taken b12 supplements, blood tests and other tests for b12 deficiency won't be accurate. It takes up to 6 months for the b12 to leave your system.

What type of b12 is in the supplements? I found that methyl b12 made my balance worse. Hydroxo sublingual tablets helped but what I find keeps my balance problems at bay is self injecting hydroxocobalamin b12 on alternate days. I need daily if I'm particularly tired, busy or stressed but I really couldn't believe the difference when I started. I even saw an improvement with the first tablet, which I believe is very unusual.

I hope that helps. All the best.

Reply

What you need is a Full Thyroid Function Test which is:-

TSH, T4, T3, Free T4, Free T3 and thyroid antibodies.

Test should be the earliest possible, fasting (you can drink water) and allow a gap of 24 hours between your last dose of levo and the test and take afterwards. GP probably wont do all of these but we have private labs that do home pin-prick tests. I shall give a link - just in case:-

thyroiduk.org.uk/tuk/testin...

Medichecks have a special offer this month.

GP should test B12, Vit D, iron, ferritin and folate.

Reply

Looks like the original post is from the USA if NYC means New York City.

Reply

If you were taking any kind of multivitamin that includes calcium be careful not to take it at the same time that you taking the thyroid medication. Early on when I didn’t know what was wrong with me I didn’t understand about Hashimoto’s I made that mistake many times. The result was violent dizziness what I used to call internal earthquakes. The thyroid medication needs to be taken on an empty stomach. And then maybe two or three hours later or even longer take the other supplements that you mention.

Another thing that used to give me violent dizziness those internal earthquakes was salt. If I ate anything that was too salty like let’s say sausage or hot dogs which I was doing back then because I didn’t know any better - I would be Ill for days. I could sometimes get relief if I drink like a quart of water. But i would always have to rest take a nap maybe three or four hours before I could function again without dizziness. The salt could come from soup anywhere it didn’t matter I learned to be careful about salt.

All of this was before I was able to find a thyroid replacement that works for me. Levothyroxine did not work for me and does not work for many people with Hashimoto’s. I am here in the states but I am in the center of United States and I do know of a good doctor but he’s a long long ways from you.

It is most likely that you don’t have the right medication and that you’re not on the right level and the requests here for your blood test are right on. Post them if you can maybe you got a copy of them if you didn’t you can ask for them they’re free. Do continue on your quest to find a functional doctor that’s the words that they use here. Keep in touch and let us know how you do.

Reply

I think you should get this checked out by a GP. You may have a condition called menieres disease which would be treated with antiemtic meds such as cyclizine.

I was medically trained.

It would be a shame if your symptoms were not solely related to thyroid issues, and your missing out on treatment that could ease symptoms.

And, well done, by the way, you have coped admirably with all you had going on!!!

Get well soon, and be happy in your new job!

Reply

Hi like you I had years of dizziness, usually starting around 2pm everyday.

It got so bad I had to stop working. After finally managing to contact an American doctor a functional endocrologis. He put me on an exclusion diet ... pretty radical for 6 weeks and then I had to slowly reintroduce foods, no dizziness for all that time and I felt great. Well the first food I was desperate to reintroduce was white potatoes ... suddenly after a couple of potatoes and some chips... wham the dizziness returned full volume.

So now I can’t eat white potatoes .... even white potatoe starch or the old familiar boat swaying feeling comes back. Like you I keep off gluten dairy etc. Several years on and antibodies greatly reduced but still can’t have potatoes.

So maybe you just need to find the one food that might be causing the issue.

Try excluding some foods, say nightshade and then reintroducing it , see what happens. Note though ...you have to leave each food group atleast a week to see if it affects you. You do have to be quite strict with yourself and read labels as well.

There are good books about exclusion diets around.

Just a thought.

Reply

Hi my name is Karen and I had same symptoms of the stress you experienced. I had severe low blood pressure and a very low pulse rate. If been told I have bradycardia and a ectopic heart beat....I also take 75mcs of Levo but that's because I had my tbyroid out in 04. I'm also lactose gluton and yeast intolarant!! My sugars /energy drops every 2 hrs and i know it's to do with my heart .

Reply

You may also like...